MAUDE Adverse Event Report: ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. LEVEL 1 TEMPERATURE SENSOR SKIN PROBE; THERMOMETER, ELECTRONIC, CLINICAL

ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. LEVEL 1 TEMPERATURE SENSOR SKIN PROBE; THERMOMETER, ELECTRONIC, CLINICAL
Catalog Number STS-400
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Localized Skin Lesion (4542)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2 - dob: year has been provided; month and day is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the probe tended to tear at the end, leaving the wire exposed, which could lead to skin injuries in premature infants.In the case described, an injury occurred on the sole of the foot.The site was reportedly changed once per day.During one such change, the head of the probe had torn off.This had gone unnoticed, and the wire had then been adhered to the sole of the foot.According to the report, this led to a small open skin lesion (approx.1×2 cm).It was stated that the premature infant was being treated in the pediatric intensive care unit.They reported that the skin lesion had been treated with bepanthen cream.The skin had healed quickly, and the premature infant was said to be doing well.
 
Additional Manufacturer Narrative
One unused sample was received for evaluation for the complaint that the probe tended to tear at the end, leaving the wire exposed, which could lead to skin injuries in premature infants.The lot history was reviewed, and no nonconformities were identified that may have contributed to the reported complaint.As received, one temp sensor was returned with a partial adhesive pad and slightly exposed thermistor wiring.Four temp sensors were returned with exposed thermistor wiring, with the foam pad disk missing from the assembly.No other damages or anomalies were observed.In order to replicate clinical use, the new temperature sensor was adhered to simulated skin.The complaint of breakage/cut can be confirmed.The probable cause due to an unintentional pulling force on the wiring.The cause of the lesion cannot be determined.

Brand Name
LEVEL 1 TEMPERATURE SENSOR SKIN PROBE
Common Device Name
THERMOMETER, ELECTRONIC, CLINICAL
Manufacturer (Section D)
ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key23896297
Report Number3012307300-2025-13766
Device Sequence Number5344643
Product Code FLL
UDI-Device Identifier30695085000116
UDI-Public(01)30695085000116(17)280429(10)6114858
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K864195
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSTS-400
Device Lot Number6114858
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BEPANTHEN CREAM
Patient Age11 MO
Patient SexMale